MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. GLENOID BASEPLATE 10 DEG FW AUG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. GLENOID BASEPLATE 10 DEG FW AUG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number GBP-0990-502-10F
Medical Device Problem Codes Positioning Failure (1158); Nonstandard Device (1420)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: case (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a rtsa surgery, when implanting a glenoid baseplate 10 deg fw aug, the central, superior, anterior and posterior peripheral screws locked well, but the inferior screw did not lock.The surgeon tried to drill multiple times and also tried multiple screws, but still would not lock.It seems like the baseplate has faulty threads on the inferior hole.Surgery was resumed with the same s+n product, and leaving the inferior baseplate hole and bone hole open, without any screw.It was completed with only three peripherical screws and one central screw.It is unknown if there was any surgical delay, but no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference number: case-(b)(4).A delay was confirmed.The following fields were updated: b5 and h6.
 
Event or Problem Description
It was reported that, during a rtsa surgery, when implanting a glenoid baseplate 10 deg fw aug, the central, superior, anterior and posterior peripheral screws locked well, but the inferior screw did not lock.The surgeon tried to drill multiple times and also tried multiple screws, but still would not lock.It seems like the baseplate has faulty threads on the inferior hole.Surgery was resumed, after a 20-minute delay, with the same s+n product, and leaving the inferior baseplate hole and bone hole open, without any screw.It was completed with only three peripherical screws and one central screw.No further complications were reported.

Brand Name
GLENOID BASEPLATE 10 DEG FW AUG
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24988526
Report Number3002788818-2026-00048
Device Sequence Number13381960
Product Code PHX
UDI-Device Identifier00885556814383
UDI-Public885556814383
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGBP-0990-502-10F
Device Lot Number700040416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown